Alert archive / Colorado / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 68, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 13, 2021, 6:31 PM MDT for Weld County, Colorado. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2021, 6:31 PM MDT (00:31 UTC)
- Expired
- Jun 13, 2021, 7:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Weld County, CO
The radar
The Denver radar (KFTG), 55 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:10 PM MDT | HAIL 1 | La Salle, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
658
WUUS55 KBOU 140031
SVRBOU
COC123-140100-
/O.NEW.KBOU.SV.W.0068.210614T0031Z-210614T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
631 PM MDT Sun Jun 13 2021
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Southwestern Weld County in northeastern Colorado...
* Until 700 PM MDT.
* At 631 PM MDT, a severe thunderstorm was located over Milton
Reservoir, or 14 miles southeast of Greeley, moving north at 5 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Evans, LaSalle and Milton Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4027 10475 4037 10472 4037 10452 4025 10440
4013 10451
TIME...MOT...LOC 0031Z 183DEG 5KT 4024 10460
HAIL...1.25IN
WIND...<50MPH
$$
SCHLATTER1 follow-up statement
174
WWUS55 KBOU 140041
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
641 PM MDT Sun Jun 13 2021
COC123-140100-
/O.CON.KBOU.SV.W.0068.000000T0000Z-210614T0100Z/
Weld CO-
641 PM MDT Sun Jun 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTH CENTRAL WELD COUNTY...
At 641 PM MDT, a severe thunderstorm was located near Milton
Reservoir, or 13 miles southeast of Greeley, moving north at 10 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Milton Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4027 10469 4036 10467 4035 10453 4025 10440
4020 10459
TIME...MOT...LOC 0041Z 191DEG 7KT 4027 10459
HAIL...1.00IN
WIND...<50MPH
$$
SCHLATTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:56 PM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 13, 2:56 PM MDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 256 PM MDT Sun Jun 13 2021 .SHORT TERM...(This evening through Monday) Issued at 255 PM MDT Sun Jun 13 2021 We've had a few puffs of convection in the higher foothills on the upslope wind convergence line, but this has generated clouds that will further hinder surface based convection in areas just east of the mountains and this initial batch has settled down. There is still potential for more of this, but it will likely produce similar results. The surface moisture layer is beginning to mix out in the area east of the mountains. ACARS soundings verify the expected slight warming in the 700-500 mb layer as well. There's no change to the expectation that isolated weak convection is all we'll get there. Of more interest will be the fate of the storms currently north of Cheyenne. They are creeping into a slightly capped environment, but if they're able to survive they could eventually work southeastward into northeastern Colorado. The environment remains short on shear, especially this afternoon, but with enough CAPE for a low severe threat. Wind still looks like the main threat though a strong updraft could produce large hail. The greater threat is still convection moving from further north in Nebraska and clipping the northeast corner later tonight. There may be a sweet spot for supercell mode or strong multicells in the Nebraska panhandle this evening, but this will likely be transitioning to an outflow driven complex and decaying by the time it gets to Colorado. We'll hang on to some low PoPs late into the night for this possibility. Monday looks similar to today in general, but there is slight warming and drying which should make it even harder to get storms. There's still some CAPE over the plains but it should be capped. Model soundings and statistical guidance suggest another 2 to 4 degrees F of warming from today, which will put the warmer areas near 100. .LONG TERM...(Monday night through Sunday) Issued at 255 PM MDT Sun Jun 13 2021 Upper ridging will stay centered around the Four Corners Monday night through Wednesday night. The QG Omega fields have benign synoptic scale energy in place all five periods. The flow aloft remains pretty weak. The low level winds will adhere to the normal diurnal wind patterns through Wednesday night. Concerning moisture, the surface dew point, precipitable water and QPF fields all indicated there will still be some in place, at least over most of the plains. Will keep the limited late day pops going. Looking at the heat, the thickness, 850 mb and 700 mb temperatures fields all continue to show record temperatures, certainly for Denver, on both Tuesday and Wednesday. The MOS Guidances show a 100 degree (or more) reading in Denver on Tuesday. For the later days, Thursday through Sunday, upper ridging will continue in control of the CWA's weather, however the ridge center will migrate south and west somewhat on Friday and Saturday. Thursday, possibly, could have one more day of record heat. On Sunday and Sunday night, the medium range model solutions diverge, with the ECMWF showing upper troughing sliding eastward north of the state. The GFS keeps the ridging entrenched over us. Both models relax the excessive heat a bit, for next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 255 PM MDT Sun Jun 13 2021 VFR through Monday. Southeast winds at KDEN/KAPA will strengthen by this evening with gusts to 25 knots for a few hours, then winds will diminish and become more typical south to southwest by 06z. && .FIRE WEATHER... Issued at 255 PM MDT Sun Jun 13 2021 We will have near record heat through Thursday across the area. Humidities will be very low west of the Front Range, and these will spread east of the mountains by Wednesday. Fuels will continue to dry, so fire danger will be increasing. In general, strong winds are not expected, though there will be breezy conditions in the afternoon in some areas. && .HYDROLOGY... Issued at 255 PM MDT Sun Jun 13 2021 Isolated thunderstorms over the plains tonight and Monday night could produce very localized heavy rain, but the flood threat is low. Elsewhere a flooding threat is not anticipated this week. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gimmestad LONG TERM...RJK AVIATION...Gimmestad FIRE WEATHER...Gimmestad HYDROLOGY...Gimmestad
Hazardous weather outlook, Jun 13, 11:09 AM MDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1109 AM MDT Sun Jun 13 2021 COZ030>051-141715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1109 AM MDT Sun Jun 13 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight There will be a slight chance of thunderstorms over the eastern plains in the late afternoon and tonight. Warm air aloft is expected to prevent thunderstorm development this afternoon, but storms could form near the northern or eastern borders of Colorado late today or move from Nebraska across the northeast corner of Colorado during the night. If storms do develop, there could be a few severe thunderstorms. The threat is greatest in areas east of Fort Morgan between 6 PM and midnight. The main threats will be wind gusts to 70 mph and 2 to 3 inches of rain in 1 to 2 hours. There is a lesser threat of large hail up to 2 inches in diameter. Further west across the plains to the lower foothills, thunderstorms are unlikely, but anything that does develop would bring a threat of gusty winds and localized heavy rain. No thunderstorms are expected over the mountains. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hot and dry conditions are expected through the week, with the potential for record breaking heat Tuesday through Thursday. Moisture may begin to increase for the latter half of the week, which would bring the return of isolated thunderstorms by Wednesday with increasing coverage through Friday. More storms are possible over the weekend along with cooler temperatures, although they will still be above seasonal normals. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. Gimmestad/RJK
In the hours before
Local storm report, Jun 13, 5:22 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
522 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 E DENVER 39.72N 104.92W
06/13/2021 M0.88 INCH DENVER CO PUBLIC
0512 PM HAIL 3 SW AURORA 39.67N 104.85W
06/13/2021 U1.00 INCH ARAPAHOE CO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0516 PM HAIL 3 SW AURORA 39.68N 104.86W
06/13/2021 U1.50 INCH ARAPAHOE CO PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
0517 PM HAIL 3 SW AURORA 39.67N 104.85W
06/13/2021 U1.25 INCH ARAPAHOE CO PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
0519 PM HAIL 3 E CHERRY CREEK RESERV 39.64N 104.81W
06/13/2021 U0.75 INCH ARAPAHOE CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Local storm report, Jun 13, 5:30 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
530 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 2 ESE CHERRY CREEK RESE 39.62N 104.83W
06/13/2021 M1.25 INCH ARAPAHOE CO PUBLIC
DAMAGE TO VEHICLES AND TRAILERS REPORTED AT
CHERRY CREEK STATE PARK. MINOR FLOODING
REPORTED AS WELL.
&&
FMCLocal storm report, Jun 13, 5:33 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
533 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 3 N AURORA 39.75N 104.82W
06/13/2021 M1.75 INCH ADAMS CO PUBLIC
&&Local storm report, Jun 13, 5:42 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
542 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 N CHERRY CREEK RESERV 39.68N 104.87W
06/13/2021 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
&&
FMCSpecial weather statement, Jun 13, 6:17 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Denver CO
617 PM MDT Sun Jun 13 2021
COZ040-043-140045-
Central and South Weld County CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
617 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WELD AND
NORTHWESTERN ADAMS COUNTIES UNTIL 645 PM MDT...
At 617 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fort Lupton, or 23 miles north of Denver, moving northeast at 5 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Brighton, Fort Lupton, Lochbuie, Hudson, Keenesburg and Todd Creek.
LAT...LON 4000 10446 4000 10451 3996 10451 3995 10486
4017 10489 4017 10455
TIME...MOT...LOC 0017Z 211DEG 5KT 4003 10478
SCHLATTERSpecial weather statement, Jun 13, 6:26 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Denver CO
626 PM MDT Sun Jun 13 2021
COZ040-140100-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
626 PM MDT Sun Jun 13 2021
...SPECIAL WEATHER STATEMENT...
At 625 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Barr Lake, or 8 miles north of Denver
International Airport, moving southeast at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Northern Aurora, northeastern Commerce City, Brighton, Denver
International Airport, D.I.A Terminal and Concourses, Barr Lake and
Todd Creek.
LAT...LON 3982 10451 3979 10464 3981 10481 3996 10487
3997 10451
TIME...MOT...LOC 0025Z 305DEG 11KT 3994 10470
SCHLATTERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:17 PM MDT | Special Weather Statement | BOU | Broomfield | 28 min |
| Jun 13, 6:26 PM MDT | Special Weather Statement | BOU | Denver | 34 min |
| Jun 13, 6:43 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 47 min |
| Jun 13, 6:58 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 32 min |
| Jun 13, 7:26 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 34 min |
| Jun 13, 7:32 PM MDT | Special Weather Statement | BOU | Logan | 43 min |
| Jun 13, 8:29 PM MDT | Special Weather Statement | BOU | Morgan | 46 min |
| Jun 13, 8:31 PM MDT | Special Weather Statement | BOU | Larimer | 29 min |
| Jun 13, 9:32 PM MDT | Special Weather Statement | BOU | Weld | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.